Alert archive / Tennessee / Flash Flood Warnings in 2017
Flash Flood Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 19, 2017, 10:48 AM CDT for Sumner County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2017, 10:48 AM CDT (15:48 UTC)
- Expired
- May 19, 2017, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Sumner County, TN
The radar
The Nashville radar (KOHX), 19 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 12:01 PM CDT | FLASH FLOOD | 4 Wsw Gallatin, TN | ROGERS SOCCER FIELD COMPLEX SUBMERGED BY WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted.
079
WGUS54 KOHX 191548
FFWOHX
TNC165-191915-
/O.NEW.KOHX.FF.W.0012.170519T1548Z-170519T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1048 AM CDT FRI MAY 19 2017
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southeastern Sumner County in Middle Tennessee...
* Until 215 PM CDT
* At 1041 AM CDT, emergency management reported ongoing issues from
Flash Flooding, including flooded roads and water rescues. Heavy
rain across Central Sumner County is causing creeks and streams
across the southern portions to rise as the water flows into the
Cumberland River.
* Some locations that will experience flooding include...
Eastern portions of Hendersonville, Bledsoe Creek including
Castalian Springs and Bledsoe Creek State Park, Station Camp
Creek, East Camp Creek, Liberty Branch, and Town Creek including
Gallatin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3649 8628 3634 8629 3631 8630 3632 8634
3631 8636 3634 8635 3636 8636 3636 8637
3634 8639 3631 8639 3631 8641 3634 8643
3634 8644 3631 8650 3628 8652 3638 8656
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 19, 9:58 AM CDT, 50 minutes earlier.
Area forecast discussion, May 19, 9:58 AM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Nashville TN 958 AM CDT Fri May 19 2017 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... At mid morning, the focused band of training cells that caused 6+ inches of rainfall and localized flash flooding in Central Sumner County, had moved northeast and dissipated. With no rain in the Sumner County area, that situation of swollen, rushing creeks and flooded roads should improve quickly late this morning. There are some cells along the high elevations of the Upper Cumberland, and near our northwest counties. These will be the main areas for rain potential through the rest of the morning. The remainder of Mid TN will have only a chance for isolated showers or storms. Going into the afternoon, it will be another very warm and humid day. No major forcing mechanisms are indicated, but some small scale boundaries could help generate isolated to scattered thunderstorms. Cape values over 1500 will bring the potential for a strong storm or 2, with downpours, lightning, and brief, localized wind gusts. Of course, Sumner County will need to be watched carefully, because any additional downpours could cause more problems to develop very quickly. Outdoor plans today will likely be in good shape, but folks should be wx aware, and seek shelter if storms approach. && .AVIATION... 12Z TAF DISCUSSION. Mainly VFR conditions are expected over this TAF period, but with scattered showers and thunderstorms across Middle TN today, if a terminal experiences any of those, vis and cig will drop for a limited period of time. I've tried to time out some of the storms this morning and this afternoon based on latest hi-res guidance. Winds will also pick up for a few hours this afternoon with southwest gusts of 15-18 kts. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........Unger
Hazardous weather outlook, May 19, 9:17 AM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 917 AM CDT Fri May 19 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-201000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 917 AM CDT Fri May 19 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms may be possible this afternoon and evening across northern Middle Tennessee generally around and north of a Erin to Greenbrier to Jamestown line. Main threat will be strong to damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Some strong to severe thunderstorms may be possible Saturday afternoon and evening across western and central portions of Middle Tennessee generally around and west of a Loretto to Lebanon to Lafayette line. Main threats will be strong to damaging wind gusts and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon and evening as well as Saturday afternoon and evening. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Local storm report, May 19, 8:22 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
822 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 SE WHITE HOUSE 36.45N 86.65W
05/19/2017 M3.00 INCH SUMNER TN CO-OP OBSERVER
&&
EVENT NUMBER OHX1700575
JACKSONLocal storm report, May 19, 8:29 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
829 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM FLASH FLOOD 4 W WESTMORELAND 36.57N 86.32W
05/19/2017 SUMNER TN EMERGENCY MNGR
SWIFT WATER RESCUE ONGOING AT ROGUES FORK ROAD AND
HIGHWAY 52E.
&&
EVENT NUMBER OHX1700576
JACKSONLocal storm report, May 19, 8:34 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
834 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM FLASH FLOOD 4 SE PORTLAND 36.54N 86.47W
05/19/2017 SUMNER TN EMERGENCY MNGR
SWIFT WATER RESCUE ONGOING NEAR OLD GALLATIN ROAD AND
NORTH HUNTER ROAD.
&&
EVENT NUMBER OHX1700577
JACKSONLocal storm report, May 19, 8:58 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
858 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 7 W WESTMORELAND 36.55N 86.36W
05/19/2017 SUMNER TN EMERGENCY MNGR
SWIFT WATER RESCUE ONGOING AT BUCK PERRY ROAD AND MOUNT
VERNON ROAD INVOLVING A SCHOOL BUS WITH SEVERAL CHILDREN
ON BOARD. NUMEROUS OTHER REPORTS OF PEOPLE TRAPPED IN
THEIR HOMES AND ROADS THAT ARE IMPASSABLE.
0630 AM FLASH FLOOD 4 WSW WESTMORELAND 36.53N 86.31W
05/19/2017 SUMNER TN BROADCAST MEDIA
A SCHOOL BUS WAS TRAPPED ON ROUGES FORK ROAD NEAR
HOGBACK ROAD DUE TO HIGH WATER. NO CHILDREN WERE IN ANY
DANGER.
0659 AM FLASH FLOOD WESTMORELAND 36.56N 86.25W
05/19/2017 SUMNER TN TWITTER
IMAGE OF HIGH WATER AND EVEN RAPIDS FLOWING ACROSS A
RESIDENTIAL PROPERTY
0700 AM HEAVY RAIN 1 SE WHITE HOUSE 36.45N 86.65W
05/19/2017 M3.00 INCH SUMNER TN CO-OP OBSERVER
0708 AM FLASH FLOOD 3 W WESTMORELAND 36.56N 86.30W
05/19/2017 SUMNER TN LAW ENFORCEMENT
SEVERAL WATER RESCUES ONGOING ACROSS SUMNER COUNTY
0736 AM FLASH FLOOD 8 SW WESTMORELAND 36.49N 86.37W
05/19/2017 SUMNER TN BROADCAST MEDIA
LIVE VIDEO OF HIGH WATER RAPIDLY FLOWING ACROSS ROCK
BRIDGE ROAD.
0739 AM FLASH FLOOD 7 NNW GALLATIN 36.47N 86.51W
05/19/2017 SUMNER TN TWITTER
RAPIDLY FLOWING WATER COVERING BUGG HOLLOW ROAD.
0754 AM FLASH FLOOD 5 ESE WHITE HOUSE 36.44N 86.59W
05/19/2017 SUMNER TN TWITTER
HIGH WATER COMPLETELY COVERING GARRISON BRANCH ROAD
0800 AM HEAVY RAIN 7 WSW WESTMORELAND 36.53N 86.37W
05/19/2017 M6.04 INCH SUMNER TN COCORAHS
0823 AM FLASH FLOOD 4 W WESTMORELAND 36.57N 86.32W
05/19/2017 SUMNER TN EMERGENCY MNGR
SWIFT WATER RESCUE ONGOING AT ROGUES FORK ROAD AND
HIGHWAY 52E.
0833 AM FLASH FLOOD 4 SE PORTLAND 36.54N 86.47W
05/19/2017 SUMNER TN EMERGENCY MNGR
SWIFT WATER RESCUE ONGOING NEAR OLD GALLATIN ROAD AND
NORTH HUNTER ROAD.
&&
EVENT NUMBER OHX1700569 OHX1700572 OHX1700568 OHX1700575 OHX1700567
OHX1700570 OHX1700571 OHX1700573 OHX1700574 OHX1700576 OHX1700577
JACKSONLocal storm report, May 19, 10:40 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 6 W GALLATIN 36.38N 86.56W
05/19/2017 SUMNER TN TWITTER
STATION CAMP GREENWAY SUBMERGED BY WATER
&&
EVENT NUMBER OHX1700578
JACKSONLocal storm report, May 19, 10:47 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 5 W GALLATIN 36.37N 86.55W
05/19/2017 SUMNER TN EMERGENCY MNGR
WATER RESCUE ON NOTTING HILL DRIVE OFF BIG STATION CAMP
BLVD. OTHER REPORTS INDICATE WATER IS RAPIDLY RISING IN
THE GENERAL AREA.
&&
EVENT NUMBER OHX1700579
JACKSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 5:40 AM CDT | Areal Flood Advisory | OHX | Sumner | 3 hr |
| May 19, 5:46 AM CDT | Special Weather Statement | OHX | Trousdale | 29 min |
| May 19, 6:05 AM CDT | Flash Flood Warning | OHX | Sumner | 8 hr |
| May 19, 6:18 AM CDT | Special Weather Statement | OHX | Macon | 42 min |
| May 19, 6:44 AM CDT | Areal Flood Advisory | OHX | Macon | 3 hr |
| May 19, 1:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| May 19, 2:17 PM CDT | Areal Flood Advisory | OHX | Sumner | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.